MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HUBER PLUS 20G X .0.75"; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS HUBER PLUS 20G X .0.75"; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recs3096 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that when attempting to attach the needleless connector to the end of the tubing, the tubing/connection was cracked.It is stated that no force was used to tighten the connection.Additional information received stated: "the patients skin was burned.".
 
Additional Manufacturer Narrative
Correction: the supplemental indicated where malfunction - product problem, additional details received on 12/21/2018 changed the mdr classification and adverse event report type to serious injury - adverse event.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak during infusion was inconclusive because the original implicated device was not returned and the sealed lot samples did not exhibit the described issue.The product returned for evaluation was two sealed 20ga huber plus infusion sets.No damage was seen on the devices within the trays and no damage was seen to the packaging.The samples were opened and thoroughly inspected for damage, and none was found.Functional testing using water and a 12ml syringe did not reveal a leak.Further functional testing included tightly attaching the luer hub to four different devices and vigorously infusing while also manipulating the interfacing features of the device.No leakage was seen during any of the infusion procedures.Final inspection following functional testing found no evidence of cracks or damage.Microscopic examination of the device likewise found no evidence of damage, defect, or deformity.As no device leakage was encountered during the evaluation, and no potential for cracks or leakage was observed, the complaint was unconfirmed.
 
Event or Problem Description
It was reported that when attempting to attach the needleless connector to the end of the tubing, the tubing/connection was cracked.It is stated that no force was used to tighten the connection.Additional information received stated: "the patient's skin was burned.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak during infusion was inconclusive because the original implicated device was not returned and the sealed lot samples did not exhibit the described issue.The product returned for evaluation was two sealed 20ga huber plus infusion sets.No damage was seen on the devices within the trays and no damage was seen to the packaging.The samples were opened and thoroughly inspected for damage, and none was found.Functional testing using water and a 12ml syringe did not reveal a leak.Further functional testing included tightly attaching the luer hub to four different devices and vigorously infusing while also manipulating the interfacing features of the device.No leakage was seen during any of the infusion procedures.Final inspection following functional testing found no evidence of cracks or damage.Microscopic examination of the device likewise found no evidence of damage, defect, or deformity.As no device leakage was encountered during the evaluation, and no potential for cracks or leakage was observed, the complaint was unconfirmed.
 
Event or Problem Description

Brand Name
HUBER PLUS 20G X .0.75"
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8189493
Report Number3006260740-2018-03644
Device Sequence Number16650397
Product Code FPA
UDI-Device Identifier00801741065620
UDI-Public(01)00801741065620
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012034
Device Lot NumberRECS3096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/05/2019
02/05/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date02/12/2019
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1